Chaotic scattering in the presence of an external magnetic field

Wolfgang Breymann, Zoltan Kovacs, Tamas Tél

Research output: Contribution to journalArticle

28 Citations (Scopus)

Abstract

We study the chaotic scattering of charged particles in an open three-disk billiard subject to a uniform magnetic field. We identify qualitatively distinct behaviors depending on the field strength: hyperbolic, pruned, Kolmogorov-Arnold-Moser theorem torus dominated, and regular phases. The hierarchical structure of the chaotic set and the time delay function is investigated. Our main finding is that with increasing field strength the degree of chaoticity decreases while the complexity of the small scale structures may increase. Possible consequences of our results for the ballistic transport in microjunctions are discussed.

Original languageEnglish
Pages (from-to)1994-2006
Number of pages13
JournalPhysical Review E
Volume50
Issue number3
DOIs
Publication statusPublished - Jan 1 1994

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Physics and Astronomy(all)

Cite this